Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Hepatology
Volume 2013 (2013), Article ID 406901, 3 pages
http://dx.doi.org/10.1155/2013/406901
Case Report

Drug-Induced Liver Injury Caused by Adalimumab: A Case Report and Review of the Bibliography

1Department of Medicine, Hepatology, Hospital General de Agudos Dr. Cosme Argerich, Pi y Margall 750, C1155AHD Buenos Aires, Argentina
2Division of Internal Medicine, Hospital General de Agudos Dr. Cosme Argerich, Pi y Margall 750, C1155AHD Buenos Aires, Argentina
3Division of Pathology, Hospital General de Agudos Dr. Cosme Argerich, Pi y Margall 750, C1155AHD Buenos Aires, Argentina

Received 17 March 2013; Accepted 15 April 2013

Academic Editors: A. Grasso, J. Kaneko, D. Y. Kim, and K. Kiyosawa

Copyright © 2013 Bernardo Frider et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. Tachana, P. Pratsidou-Gertsi, G. Pardalos, N. Kozeis, M. Badouraki, and F. Kanakoudi-Tsakalidou, “Safety and efficacy of adalimumab treatment in Greek children with juvenile idiopathic arthritis,” Scandinavian Journal of Rheumatology, vol. 40, pp. 101–107, 2011. View at Google Scholar
  2. J. C. De Moraes, N. E. Aikawa, A. C. Ribeiro et al., “Immediate complications of 3,555 injections of anti-TNFα,” Revista Brasileira de Reumatologia, vol. 50, pp. 165–175, 2010. View at Google Scholar
  3. Abott Laboratories, “Humira. Highlights of Precribing Information,” 2008, http://www.accessdata.fda.gov/drugsatfda_docs/label/2008/125057s0110lbl.pdf.
  4. J. A. Singh, G. A. Wells, R. Christensen et al., “Adverse effects of biologics: a network meta-analysis and Cochrane overview.,” Cochrane Database of Systematic Reviews, vol. 2, Article ID CD008794, 2011. View at Google Scholar · View at Scopus
  5. P. Bedossa and T. Poynard, “An algorithm for the grading of activity in chronic hepatitis C,” Hepatology, vol. 24, no. 2, pp. 289–293, 1996. View at Publisher · View at Google Scholar · View at Scopus
  6. V. Navarro and J. R. Senior, “Drug-related hepatotoxicity,” New England Journal of Medicine, vol. 354, pp. 731–739, 2006. View at Google Scholar
  7. W. Lee, “Drug-induced hepatotoxicity,” New England Journal of Medicine, vol. 349, pp. 474–485, 2003. View at Google Scholar
  8. S. Aslanidis, T. Vassiliadis, A. Pyrpasopoulou, I. Douloumpakas, and C. Zamboulis, “Inhibition of TNFα does not induce viral reactivation in patients with chronic hepatitis C infection: two cases,” Clinical Rheumatology, vol. 26, no. 2, pp. 261–264, 2007. View at Publisher · View at Google Scholar · View at Scopus
  9. A. S. Rangnekar and R. J. Fontana, “An update on drug induced liver injury,” Minerva Gastroenterologica e Dietologica, vol. 57, no. 2, pp. 213–229, 2011. View at Google Scholar · View at Scopus
  10. J. S. Au, V. J. Navarro, and S. Rossi, “Review article: drug-induced liver injury—its pathophysiology and evolving diagnostic tools,” Alimentary Pharmacology and Therapeutics, vol. 34, no. 1, pp. 11–20, 2011. View at Publisher · View at Google Scholar · View at Scopus
  11. J. G. Stine and J. H. Lewis, “Drug-induced liver injury: a summary of recent advances,” Expert Opinion on Drug Metabolism and Toxicology, vol. 7, no. 7, pp. 875–890, 2011. View at Publisher · View at Google Scholar · View at Scopus
  12. F. Prignano, F. Ricceri, L. Pescitelli, F. Zanieri, and T. Lotti, “Tumour necrosis factor-α antagonists in patients with concurrent psoriasis and hepatitis B or hepatitis C: a retrospective analysis of 17 patients,” British Journal of Dermatology, vol. 164, no. 3, pp. 645–647, 2011. View at Publisher · View at Google Scholar · View at Scopus
  13. C. Ferri, G. Ferraccioli, D. Ferrari et al., “Safety of anti-tumor necrosis factor-α therapy in patients with rheumatoid arthritis and chronic hepatitis C virus infection,” Journal of Rheumatology, vol. 35, no. 10, pp. 1944–1949, 2008. View at Google Scholar · View at Scopus
  14. A. Suzuki, E. M. Brunt, D. E. Kleiner et al., “The use of liver biopsy evaluation in discrimination of idiopathic autoimmune hepatitis versus drug-induced liver injury,” Hepatology, vol. 54, no. 3, pp. 931–939, 2011. View at Publisher · View at Google Scholar
  15. F. A. Parke and J. D. Reveille, “Anti-tumor necrosis factor agents for rheumatoid arthritis in the setting of chronic hepatitis C infection,” Arthritis Care and Research, vol. 51, no. 5, pp. 800–804, 2004. View at Publisher · View at Google Scholar · View at Scopus
  16. T. Matsumoto, H. Marusawa, M. Dogaki, Y. Suginoshita, and T. Inokuma, “Adalimumab-induced lethal hepatitis B virus reactivation in an HBsAg-negative patient with clinically resolved hepatitis B virus infection,” Liver International, vol. 30, no. 8, pp. 1241–1242, 2010. View at Publisher · View at Google Scholar · View at Scopus
  17. X. Verhelst, H. Orlent, I. Colle, A. Geerts, M. De Vos, and H. Van Vlierberghe, “Subfulminant hepatitis B during treatment with adalimumab in a patient with rheumatoid arthritis and chronic hepatitis B,” European Journal of Gastroenterology and Hepatology, vol. 22, no. 4, pp. 494–499, 2010. View at Publisher · View at Google Scholar · View at Scopus
  18. Y. J. Kim, S. C. Bae, Y. K. Sung et al., “Possible reactivation of potential hepatitis B virus occult infection by tumor necrosis factor-α blocker in the treatment of rheumatic diseases,” Journal of Rheumatology, vol. 37, no. 2, pp. 346–350, 2010. View at Publisher · View at Google Scholar · View at Scopus
  19. H. Robinson and K. Walker-Bone, “Anti-TNF-α therapy for rheumatoid arthritis among patients with chronic hepatitis B infection,” Rheumatology, vol. 48, no. 4, pp. 448–450, 2009. View at Publisher · View at Google Scholar · View at Scopus
  20. S. Hagel, T. Bruns, B. Theis, A. Herrmann, and A. Stallmach, “Subacute liver failure induced by adalimumab,” International Journal of Clinical Pharmacology and Therapeutics, vol. 49, no. 1, pp. 38–40, 2011. View at Publisher · View at Google Scholar · View at Scopus
  21. M. Massarotti and B. Marasini, “Successful treatment with etanercept of a patient with psoriatic arthritis after adalimumab-related hepatotoxicity,” International Journal of Immunopathology and Pharmacology, vol. 22, no. 2, pp. 547–549, 2009. View at Google Scholar · View at Scopus
  22. G. Danan and C. Benichou, “Causality assessment of adverse reactions to drugs—I: a novel method based on the conclusions of international consensus meetings: application to drug-induced liver injuries,” Journal of Clinical Epidemiology, vol. 46, no. 11, pp. 1323–1330, 1993. View at Publisher · View at Google Scholar · View at Scopus
  23. C. Benichou, G. Danan, and A. Flahault, “Causality assessment of adverse reactions to drugs—II: an original model for validation of drug causality assessment methods: case reports with positive rechallenge,” Journal of Clinical Epidemiology, vol. 46, no. 11, pp. 1331–1336, 1993. View at Publisher · View at Google Scholar · View at Scopus
  24. V. A. J. Maria and R. M. M. Victorino, “Development and validation of a clinical scale for the diagnosis of drug-induced hepatitis,” Hepatology, vol. 26, no. 3, pp. 664–669, 1997. View at Google Scholar · View at Scopus